Switched from Clonidine to Hydralazine for BP, ever since have rebound hypertension and headaches.Is this serious?
I was on Clonidine and Lopressor for my blood pressure; the doc took me off of clonidine and put me on hydralazine; I ended up in the hospital with rebound hypertension, he then put me back on a low dose of clonidine and weaned me off. I am now on Lopressor twice a day and hydralazine 3 times a day and my blood pressure still isn't back to normal. I have been taking it for over 5 days now. How long does it take for my BP to get back to normal. I have been having headaches especially in the back of my head. BP readings have been; 161/88 pulse103; 158/93 pulse 90; 158/97 pulse 93; 157/96;pulse 88; 167/95 pulse 85; 170/98 pulse 98; 150/91 pulse 93; 185/124 pulse 86 these are readings over the last 3 days including today. I am thinking the meds aren't working. Your opinion please. Thanks Mary Lee YYYY@YYYY
Thanks for the query. Hydralazine is a third line anti-hypertensive, difficult to comply with since it is scheduled 3 times daily and if you miss doses the concentrations go down quickly; it would be quite reasonable in your case to consider other easier, more potent medications, such as amlodipine 10 mg (probably the strongest blood pressure medication in steady state and well tolerated) and diuretics such as chlorthalidone 25 mg. My best guess judging by your numbers is that you will need at least 3 medications to control your blood pressure to less than 140/90 consistently. Please discuss these options with your provider; it can take up to 2 weeks when a new medication is started to see full effect.
Hope that helps, wish you the best,
Dr Brenes-Salazar MD Mayo Clinic MN Cardiology
I find this answer helpful
2 Doctors agree with this answer
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
hi im a private nurse im going to ask about my patient. my patient was hypertensive and given the medication with his cardiologist norvasc (amlodipine) 10mg together with concore (bisoprolol) 2.5mg his past blood pressure before was ranging from 130/80- 140/80mmhg he was taken the drug for one month during hospitalization. when he was discharged from the hospital about 3weeks his blood pressure decreases to 110/80-100/50-80/60mmhg as his maintaining BP and now should i still give the norvasc which is 10mg in dose or should i hold it and continue the concore which is 2.5mg? To prevent rebound hypertension for my patient. and i called up his anesthesiologist because she is going to be under a wound closure procedure for his fournier s gangrene and she told me that i should not stop giving his concore and norvasc but i know she was doubtful with her orders thats why i ask this web for the best intelegent doctors online here thankz...
I was prescribed 400mg labetalol 2x/day and 10mg hydralazine 4x/day for postpartum hypertension. I took that for 3 days then my bp got very low 106:66 next morning and dr said to cut labetalol in half that morning and skip the next hydralazine if bp less than 120:70. It was that low so I skipped hydralazine. She didn t say to do this, but over the past 6 days I ve continued to check my bp before the hydralazine dose and skip it if it was low. I also checked before the labetalol and lowered that dose if bp was reasonable. Now today I haven t taken any hydralazine and only 200mg labetalol this morning. Is that bad? Am I weaning myself too quickly?
Hi is it ok to take lasix while taking Flomax? I take Lasix because I just had a blood patch and went into rebound hypertension, I have been on it for 6days. I take Flomax for kidney stones, I have been on it for 2 months. I am having trouble breathing and irregular heart rate/elevated heart rate.
Greetings...I am a 48 year old, 5 2 morbidly obese woman. Diagnosed last week with anemia, DM2 and Hypertension...prescribed iron supplements, 25mg Chlorthalidone daily and 500mg Metformin 2xdaily but was advosed to start with one half tab of Metformin 2xdaily to start. I am dizzy, nauseous, persistent heaviness in chest, have developed a choking cough, abdominal pain, sob, throbbing headache at the base of my skull and this am had very black soft stool. I also am having a hard time digesting food. I have had a Roux-n-Y in 2000 so my stomach is not normal size and my intestine was rerouted. Not sure if that makes a difference or not. Also, I have had a history of alcohol addiction...though currently not drinking. Should I be worried about these side affects?
Hi, my name is Anup. I was diagnosed with high BP condition with reading being 135/90. Doctor suggested me to take Eritel CH20. But off late I am not getting that medicine in the market. I am getting only Eritel CH40 and above. Kindly suggest should i take that or try a different medicine. Composition of the table is telmisartan 20 mg chlorthalidone 12.5 mg.